Alert archive / Minnesota / Special Weather Statements in 2013
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 22, 2013, 6:04 AM CDT for 5 counties in Minnesota. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2013, 6:04 AM CDT (11:04 UTC)
- Expired
- Aug 22, 2013, 7:30 AM CDT
- In force
- 86 min
- Issued by
- NWS Twin Cities, MN
Counties Blue Earth County, MN, Brown County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN
The radar
The Minneapolis radar (KMPX), 101 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1849 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
862
WWUS83 KMPX 221104
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
604 AM CDT THU AUG 22 2013
MNZ074>078-082>085-221230-
BLUE EARTH-BROWN-GOODHUE-LE
SUEUR-NICOLLET-RICE-STEELE-WASECA-WATONWAN-
604 AM CDT THU AUG 22 2013
...HEAVY RAIN DEVELOPING OVER BLUE EARTH...BROWN...GOODHUE...LE
SUEUR...NICOLLET...RICE...STEELE...WASECA AND WATONWAN COUNTIES
THROUGH 730 AM CDT...
AT 600 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF ST JAMES
TO 8 MILES SOUTH OF MANKATO TO CLAREMONT. THESE STORMS WERE MOVING
NORTHEAST AT 10 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4389 9484 4426 9487 4425 9303 4388 9309
TIME...MOT...LOC 1103Z 231DEG 9KT 4406 9460 4406 9394
4405 9303
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 22, 4:10 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 22, 4:10 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 410 AM CDT THU AUG 22 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 410 AM CDT THU AUG 22 2013 SHORT TERM TRENDS POINT TO SOME ISOLATED THUNDER LIFTING AS FAR NORTH AS DECAYING FRONTAL BOUNDARY...WITHIN INSTABILITY AXIS AND NORTHERN PERIPHERY OF COMPLEX OVER IOWA. WILL HAVE TO INCLUDE THIS FOR MUCH OF THE MORNING HOURS ANYWAY. THIS CONVECTION IS BEING FORCED BY SOME WEAK LAYERED FRONTOGENESIS. THIS IS PROGGED BE THE HRRR AND MEMBER 1 AND 2 OF THE HOPWRF TO GRADUALLY WEAKEN AND DROP FARTHER SOUTH AS DRIER AIR TRIES TO DROP SOUTHWEST ERODING THE BOUNDARY. SHOULD SEE GRADUAL DRYING THEN INTO THE AFTERNOON...AS SURFACE HIGH DROPS SOUTHEAST INTO TONIGHT. CLOUDS SHOULD GIVE WAY TO CLEARING DURING THE DAY...AND CONTINUE THIS TREND THROUGH THE NIGHT. TEMPERATURES COOL A BIT TO THE LOWER AND MIDDLE 80S OVER MOST OF THE AREA TODAY. LOWS SHOULD COOL TO AROUND 50 EAST AND AROUND 60 TO THE SOUTHWEST TONIGHT...AS DRIER AIR MOVES ACROSS. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 410 AM CDT THU AUG 22 2013 THE MAIN WEATHER HEADLINE IN THE LONG TERM PORTION OF THE FORECAST WILL BE BUILDING HEAT...AS MID LEVEL HEIGHTS GRADUALLY RISE IN CONJUNCTION WITH THE EXTENSIVE RIDGE OVER THE CENTRAL CONUS. THE RETURN OF THE HOT WEATHER WILL BE MET WITH THE ARRIVAL OF A WARM FRONT. HAVE RETAINED 20-40 POPS FOR FRIDAY NIGHT INTO SATURDAY MORNING AS THE AFOREMENTIONED FRONT BEGINS TO LIFT ACROSS THE AREA. ALTHOUGH THE ORIENTATION OF THE 35-40KT PROGGED LLJ IS NOT IDEAL FOR WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY...INDICATIONS ARE THAT IT SHOULD BE ADEQUATE FROM CENTRAL MN INTO WEST CENTRAL WI TO WARRANT LOW CHANCE POPS CENTERED BETWEEN 06Z AND 18Z SATURDAY. AFTER THAT...OTHER THAN A FEW STRAY SHOWERS/TS NORTH OF INTERSTATE 94 CLOSER TO THE BOUNDARY...MOSTLY DRY CONDITIONS ARE EXPECTED THROUGH MONDAY AS THE WARM FRONT LIFTS INTO NORTHERN MN. AS THIS OCCURS...TEMPERATURES WILL MODERATE INTO THE LOW/MID 90S FOR SUNDAY THROUGH TUESDAY AS DEWPOINTS CREEP TO AROUND 70 DEGREES. THIS COULD MEAN A PROLONGED PERIOD WITH A HEAT ADVISORY...WITH MAX HEAT INDICES NEARING 100 DEGREES AND OVERNIGHT LOW TEMPS REMAINING ELEVATED IN THE LOW/MID 70S. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1056 PM CDT WED AUG 21 2013 CDFNT GRADUALLY PROGRESSING SEWD THRU THE AREA...IDENTIFIABLE BY WINDS SHIFTING TO PREDOMINANTLY NW ALTHOUGH SPEEDS ARE DROPPING TO 5 KT OR LESS. MOST SITES NOW LOOK TO REMAIN VFR THRU THIS PERIOD. MAINLY HIGH CLOUDS EXPECTED AT KAXN-KSTC...WITH SOME ADDITIONAL MIDLVL CLOUDS TMRW AFTN AT KMSP-KRNH. THE MAIN CONCERNS THIS PERIOD ARE AT KEAU AND KRWF THRU DAYBREAK. FOR KEAU...FLIGHT CONDS HAVE ALREADY DROPPED TO LIFR DUE TO LOW CIGS...BUT THE THREAT OF IFR/LIFR CIGS CONDS REMAIN THRU DAYBREAK AS THAT AREA RECEIVED PLENTY OF RAIN THIS EVE...RESULTING IN PLENTY OF LOW LEVEL MOISTURE AVAILABLE FOR LOW CIGS /IF WINDS DO NOT GO CALM/ OR FOG /IF WINDS GO CALM/. EITHER WAY...AM ANTICIPATING AT LEAST TEMPO PERIODS OF IFR/LIFR THRU DAYBREAK THEN VFR AFTERWARDS. FOR KRWF...THERE ARE COMPETING SHORT-RANGE MODEL IDEAS THAT SHWRS/TSTMS OVER NE NEBRASKA MAY SLIDE ENE ALONG THE FNT AND MOVE INTO SW MN. CHCS ON THIS IDEA ARE LOW...AND HOURLY MODEL INITIALIZATIONS DO NOT LINE UP FAVORABLY...SO HAVE KEPT KRWF DRY BUT DID ADD IN A MIDLVL CIG OVERNIGHT. ALL SITES THEN GO VFR TMRW AFTN ONWARD WITH NE WINDS IN THE 5-10 KT RANGE BEFORE DROPPING OFF TMRW EVE. KMSP...VFR THROUGHOUT WITH NO PRECIP EXPECTED. MAINLY HIGH CLOUDS WITH OCNL CIGS AT TIMES...AND SOME PASSING MIDLVL CU CLOUDS. NO CIGS EXPECTED TMRW AFTN ON THRU THE REST OF THE PERIOD. NE WINDS THROUGHOUT...APPROACHING 10 KT TMRW AFTN...THEN DROPPING TO LGT/VRBL TMRW EVE. /OUTLOOK FOR KMSP/ FRI...VFR. SCHC OF SHRA/TSRA. SE WIND 5 TO 10 KTS. SAT...OCNL MVFR-MAINLY VFR CIGS. CHANCE TSRA/SHRA. S WIND 10-18 KTS. SUN...VFR. SW WIND 10-18 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...DWE LONG TERM...LS AVIATION...JPC
Hazardous weather outlook, Aug 22, 4:17 AM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 417 AM CDT THU AUG 22 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 230930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 417 AM CDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH CENTRAL MINNESOTA TODAY. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY NIGHT INTO TUESDAY...PRIMARILY ALONG AND NORTH OF INTERSTATE 94. AT THIS TIME...THE SEVERE THREAT APPEARS LOW. HEAT INDICES OF 95 TO 100 DEGREES...AND POSSIBLY HIGHER IN ISOLATED LOCATIONS...ARE EXPECTED ACROSS THE REGION SUNDAY THROUGH TUESDAY. ADDITIONALLY...OVERNIGHT LOW TEMPERATURES ARE FORECAST TO REMAIN ELEVATED IN THE LOW TO MID 70S. THEREFORE...LITTLE RELIEF FROM THE HEAT WILL BE EXPERIENCED DURING THE NIGHTTIME HOURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 22, 4:24 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 424 AM CDT THU AUG 22 2013 MNZ065-067-073>075-221045- BROWN-NICOLLET-REDWOOD-RENVILLE-SIBLEY- 424 AM CDT THU AUG 22 2013 AT 419 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES SOUTH OF FORT RIDGELY STATE PARK. THIS STORM WAS MOVING SOUTHWEST AT 10 MPH. HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... FORT RIDGELY STATE PARK. MORGAN. EVAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 4418 9464 4437 9496 4460 9480 4441 9396 TIME...MOT...LOC 0923Z 036DEG 8KT 4441 9472
Special weather statement, Aug 22, 6:04 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
604 AM CDT THU AUG 22 2013
MNZ074>078-082>085-221230-
BLUE EARTH-BROWN-GOODHUE-LE
SUEUR-NICOLLET-RICE-STEELE-WASECA-WATONWAN-
604 AM CDT THU AUG 22 2013
...HEAVY RAIN DEVELOPING OVER BLUE EARTH...BROWN...GOODHUE...LE
SUEUR...NICOLLET...RICE...STEELE...WASECA AND WATONWAN COUNTIES
THROUGH 730 AM CDT...
AT 600 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF ST JAMES
TO 8 MILES SOUTH OF MANKATO TO CLAREMONT. THESE STORMS WERE MOVING
NORTHEAST AT 10 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4389 9484 4426 9487 4425 9303 4388 9309
TIME...MOT...LOC 1103Z 231DEG 9KT 4406 9460 4406 9394
4405 9303The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 4:24 AM CDT | Special Weather Statement | MPX | Brown, Nicollet | 81 min |
| Aug 22, 4:40 AM CDT | Severe Thunderstorm Warning | MPX | Brown, Nicollet | 50 min |
| Aug 22, 6:36 AM CDT | Areal Flood Advisory | MPX | Blue Earth, Waseca | 4 hr |
Nearby
Special Weather Statements in Minnesota, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.